Introduction. Stevens-Johnson syndrome is a rare, severe and life-threatening condition that develops mostly in response to drug use.
Case presentation. We present a case of Stevens-Johnson syndrome in a boy of 11 years old, most probably developed in response to a combination of etiologic factors, such as virus infection, use of ibuprofen, and topical use of sulfanilamide agents. The clinical picture of the child was suggestive, involving tunica mucosa of mouth, genitals, conjunctiva, and skin. Parenteral administration of glucocorticoids, detoxification, antibiotic prophylaxis, and topical treatment led to rapid regression of clinical symptoms and prevented the development of complications.
Conclusions. The treatment of Stevens-Johnson syndrome involves systemic glucocorticoids in combination with topical therapy. In our patient, the treatment avoided serious complications and led to rapid regression of cutaneous manifestations. The etiology of Stevens-Johnson syndrome is sometimes difficult to establish. Physicians should avoid polypragmasia and unreasonable prescription of drugs and be aware of the risk of Stevens-Johnson syndrome, especially in pediatric patients.
Keywords: Stevens-Johnson syndrome, toxic epidermal necrolysis, glucocorticoids, side effects of drugs.
Full text sources https://doi.org/10.31688/ABMU.2020.55.2.22 How to cite Email to Author Format XML
Address for correspondence:
Department of Pharmacology and Clinical Pharmacology, I. Horbachevsky Ternopil National Medical University, Ternopil, Ukraine
Address: 1, Maydan Voli, Ternopil, 46001, Ukraine